Alert archive / Arizona / Red Flag Warnings in 2018
Red Flag Warning 24, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at Jun 22, 2018, 2:25 PM MST for Coconino County, Navajo County, Arizona. It took effect at Jun 23, 2018, 9:00 AM MST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2018, 2:25 PM MST (21:25 UTC)
- In effect from
- Jun 23, 2018, 9:00 AM MST
- Expired
- Jun 23, 2018, 8:00 PM MST
- In force
- 11 hr
- Issued by
- NWS Flagstaff, AZ
Counties Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 117 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3575 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
512 WWUS85 KFGZ 222125 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 225 PM MST Fri Jun 22 2018 AZZ104>107-109-231430- /O.NEW.KFGZ.FW.W.0024.180623T1600Z-180624T0300Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)- 225 PM MST Fri Jun 22 2018 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 8 PM MST SATURDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR PORTIONS OF NORTHERN COCONINO AND NAVAJO COUNTIES... The National Weather Service in Flagstaff has issued a Red Flag Warning due to strong winds and low relative humidity, which is in effect from 9 AM to 8 PM MST Saturday. * AFFECTED AREA...Northern Coconino and Navajo Counties. * WINDS...Southwest 15 to 25 mph with gusts of 35 to 40 mph. * RELATIVE HUMIDITY...As low as 6 percent. * IMPACTS...Any fires that develop have the potential to spread very rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
3 follow-up statements
894 WWUS85 KFGZ 231126 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 426 AM MST Sat Jun 23 2018 AZZ104>107-109-231930- /O.CON.KFGZ.FW.W.0024.180623T1600Z-180624T0300Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)- 426 AM MST Sat Jun 23 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MST THIS EVENING FOR PORTIONS OF NORTHERN COCONINO AND NAVAJO COUNTIES... * AFFECTED AREA...Northern Coconino and Navajo Counties. * WINDS...Southwest 10 to 20 MPH with gusts up to 40 MPH. * RELATIVE HUMIDITY...As low as 6 percent. * IMPACTS...Any fires that develop have the potential to spread very rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
150 WWUS85 KFGZ 231636 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 936 AM MST Sat Jun 23 2018 AZZ104>107-109-240300- /O.CON.KFGZ.FW.W.0024.000000T0000Z-180624T0300Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)- 936 AM MST Sat Jun 23 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR PORTIONS OF NORTHERN COCONINO AND NAVAJO COUNTIES... * AFFECTED AREA...Northern Coconino and Navajo Counties. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 6 percent. * IMPACTS...Any fires that develop have the potential to spread very rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent. A combination of strong winds and low relative humidities can contribute to extreme fire behavior. Please notify field crews of this red flag warning. && $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
768 WWUS85 KFGZ 240306 RFWFGZ URGENT - FIRE WEATHER MESSAGE National Weather Service Flagstaff AZ 806 PM MST Sat Jun 23 2018 AZZ104>107-109-240415- /O.EXP.KFGZ.FW.W.0024.000000T0000Z-180624T0300Z/ Kaibab Plateau (Fire Weather Zone 104)- Marble and Glen Canyons (Fire Weather Zone 105)- Grand Canyon Country (Fire Weather Zone 106)- Coconino Plateau (Fire Weather Zone 107)- Northeast Plateau And Mesas Hwy 264 Northward (Fire Weather Zone 109)- 806 PM MST Sat Jun 23 2018 ...RED FLAG WARNING HAS EXPIRED FOR PORTIONS OF NORTHERN COCONINO AND NAVAJO COUNTIES... Winds have decreased to below red flag criteria. Therefore, the red flag warning has been allowed to expire. $$ For more information from the National Weather Service visit http://weather.gov/flagstaff
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Jun 22, 2:25 PM MST, 0 minutes earlier.
Area forecast discussion, Jun 22, 2:25 PM MST, 0 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 225 PM MST Fri Jun 22 2018 .SYNOPSIS...Breezy winds will continue through the weekend as two disturbances pass by to the north. Expect a slight cool down for tomorrow and Sunday before a return to above average temperatures by next week as high pressure builds back in across the southwest. && .DISCUSSION...A slight cool down and increased west to southwest winds can be expected for Saturday as a trough of low pressure swings by to the north Saturday afternoon into Sunday. This will create a period of critical fire weather conditons for northern Coconino and Apache counties Saturday afternoon where the strongest winds will couple with single digit to teen humidities. Winds will decrease for Sunday afternoon but remain breezy in the afternoon. As we move into Monday and Tuesday, a ridge of high pressure will begin to build again across the southwest. This will bring mostly dry conditons and a warming trend into the end of next week. Looking out toward the end of the week, long range models are beginning to come into agreement that another longwave trough will develop and move in from the Pacific northwest bringing dry west/southwesterly flow in. It remains to be seen if this will still be the case in later runs, however we could see a very dry start to July. && .AVIATION...For the 00Z Package...VFR conditions under mostly clear skies will persist over the next 24 hours. West-southwest winds around 10G15-20KT into this evening will become light and variable after 04Z tonight, before restrengthening after 18Z Saturday. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Gustier southwest winds are expected to develop Saturday, especially across northern Coconino and Navajo counties where critical fire weather conditions are forecast. Locally gusty southwest winds will continue into Sunday. High temperatures will be 5 to 10 degrees cooler over the weekend. Monday through Wednesday... Lighter but still occasionally breezy winds are expected into the middle of next week. High temperatures will also increase back to well above normal. && .AVIATION...For the 00Z Package...VFR conditions under mostly clear skies will persist over the next 24 hours. West-southwest winds around 10G15-20KT into this evening will become light and variable after 04Z tonight, before restrengthening after 18Z Saturday. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Gustier southwest winds are expected to develop Saturday, especially across northern Coconino and Navajo counties where critical fire weather conditions are forecast. Locally gusty southwest winds will continue into Sunday. High temperatures will be 5 to 10 degrees cooler over the weekend. Monday through Wednesday... Lighter but still occasionally breezy winds are expected into the middle of next week. High temperatures will also increase back to well above normal. && .FGZ WATCHES/WARNINGS/ADVISORIES...Red Flag Warning from 9 AM to 8 PM MST Saturday FOR AZZ104>107- 109. && PUBLIC...ET AVIATION...KD FIRE WEATHER...KD For Northern Arizona weather information visit weather.gov/flagstaff
Nearby
Red Flag Warnings in Arizona, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.